Alert archive / Arizona / Freeze Watches in 2021
Freeze Watch 1, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze watch at Oct 11, 2021, 2:25 AM MST for 5 counties in Arizona. It took effect at Oct 13, 2021, 1:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 11, 2021, 2:25 AM MST (09:25 UTC)
- In effect from
- Oct 13, 2021, 1:00 AM MST
- Expired
- Oct 11, 2021, 1:50 PM MST
- In force
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 58 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3505 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835 WWUS75 KTWC 110925 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 225 AM MST Mon Oct 11 2021 AZZ515-111730- /O.EXA.KTWC.WI.Y.0007.211012T0300Z-211012T1200Z/ Baboquivari Mountains- 225 AM MST Mon Oct 11 2021 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Baboquivari Mountains. * WHEN...From 8 PM Monday to 5 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ510>514-111730- /O.CON.KTWC.WI.Y.0007.211012T0300Z-211012T1200Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 225 AM MST Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...White Mountains of Graham and Greenlee Counties, Galiuro and Pinaleno Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains and Catalina and Rincon Mountains. * WHEN...From 8 PM Monday to 5 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ503-507>509-111730- /O.NEW.KTWC.FZ.A.0001.211013T0800Z-211013T1500Z/ Upper Santa Cruz River Valley/Altar Valley- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Benson and Willcox 225 AM MST Mon Oct 11 2021 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 possible. * WHERE...Upper Santa Cruz River Valley/Altar Valley, Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, and Upper Gila River Valley. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
488 WWUS75 KTWC 111620 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 920 AM MST Mon Oct 11 2021 AZZ510>515-120030- /O.CON.KTWC.WI.Y.0007.211012T0300Z-211012T1200Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 920 AM MST Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...White Mountains of Graham and Greenlee Counties, Galiuro and Pinaleno Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains and Catalina and Rincon Mountains and Baboquivari Mountains. * WHEN...From 8 PM Monday to 5 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ503-507>509-120030- /O.CON.KTWC.FZ.A.0001.211013T0800Z-211013T1500Z/ Upper Santa Cruz River Valley/Altar Valley- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Benson and Willcox 920 AM MST Mon Oct 11 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 possible. * WHERE...Upper Santa Cruz River Valley/Altar Valley, Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, and Upper Gila River Valley. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
564 WWUS75 KTWC 112050 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 150 PM MST Mon Oct 11 2021 AZZ503-121200- /O.UPG.KTWC.FZ.A.0001.211013T0800Z-211013T1500Z/ /O.NEW.KTWC.FZ.W.0002.211013T0800Z-211013T1500Z/ /O.EXB.KTWC.WI.Y.0007.211012T0300Z-211012T1000Z/ Upper Santa Cruz River Valley/Altar Valley- Including the city of Nogales 150 PM MST Mon Oct 11 2021 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM MST TUESDAY... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM MST WEDNESDAY... * WHAT...For the Wind Advisory, south winds 20 to 30 mph with gusts up to 50 mph expected. For the Freeze Warning, sub- freezing temperatures as low as 30 expected. * WHERE...Upper Santa Cruz River Valley/Altar Valley. * WHEN...For the Wind Advisory, from 8 PM this evening to 3 AM MST Tuesday. For the Freeze Warning, from 1 AM to 8 AM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ507>509-121200- /O.UPG.KTWC.FZ.A.0001.211013T0800Z-211013T1500Z/ /O.NEW.KTWC.FZ.W.0002.211013T0800Z-211013T1500Z/ /O.EXB.KTWC.WI.Y.0007.211012T0500Z-211012T1500Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Sierra Vista, Benson, Willcox, Clifton, and Safford 150 PM MST Mon Oct 11 2021 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM MST TUESDAY... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM MST WEDNESDAY... * WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph expected. For the Freeze Warning, sub- freezing temperatures as low as 30 expected. Localized spots in the Sulphur Springs Valley northwest of Willcox could briefly see temperatures in the 25 to 28 degrees range Wednesday morning. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...For the Wind Advisory, from 10 PM this evening to 8 AM MST Tuesday. For the Freeze Warning, from 1 AM to 8 AM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ501-502-504>506-121000- /O.EXB.KTWC.WI.Y.0007.211012T0300Z-211012T1000Z/ Western Pima County-Tohono O'odham Nation-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, and Oracle 150 PM MST Mon Oct 11 2021 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Pima County, Tohono O'odham Nation, Tucson Metro Area, South Central Pinal County and Southeast Pinal County. * WHEN...From 8 PM this evening to 3 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ514-515-121000- /O.EXT.KTWC.WI.Y.0007.211012T0300Z-211012T1000Z/ Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Mount Lemmon and Summerhaven 150 PM MST Mon Oct 11 2021 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 3 AM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...White Mountains of Graham and Greenlee Counties, Galiuro and Pinaleno Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains and Catalina and Rincon Mountains and Baboquivari Mountains. * WHEN...From 8 PM this evening to 3 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ510>513-121200- /O.EXT.KTWC.WI.Y.0007.211012T0300Z-211012T1500Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, and Canelo Hills 150 PM MST Mon Oct 11 2021 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...White Mountains of Graham and Greenlee Counties, Galiuro and Pinaleno Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains and Catalina and Rincon Mountains and Baboquivari Mountains. * WHEN...From 8 PM this evening to 8 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze watch went out at Oct 10, 3:06 PM MST, 11 hours 19 minutes earlier.
Area forecast discussion, Oct 10, 3:06 PM MST, 11 hours 19 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 306 PM MST Sun Oct 10 2021 .SYNOPSIS...Dry and cooler weather is on tap today, cooling further by the middle of the week as a weather system transits the region. Winds also increase Monday and Tuesday, with a chance of showers across portions of southeast Arizona early Tuesday morning. && .DISCUSSION...Beautiful day across southeast Arizona on back side of upper trof moving through the southern Plains. Afternoon temperatures were running 7 to 12 degrees cooler than yesterday or 6 to 9 degrees below normal. Our next weather system is up in the PacNW this afternoon and will be diving SE toward the state over the next 24 hours. This system will bring gusty winds to the area Monday afternoon into Tuesday morning and a chance of light rain and high elevation snow showers Monday night into Tuesday morning. The strongest winds will be in the mountains where a wind advisory has been posted Monday night into Tuesday morning. A much colder air mass will be in place on Tuesday resulting in high temperatures being 15 to 20 degrees below mid-October normals. The cold air mass will lead to chilly overnight temperatures into Wednesday morning with the first light freeze of the year possible for the coldest valleys of Graham, Cochise and Santa Cruz counties. No headlines yet. Temperatures start to rebound Wednesday but will remain below normal through Friday before being around normal next weekend. && .AVIATION...Valid through 12/00Z. SKC conditions through the much of the period. Surface winds NWLY winds 8-12 kts during the afternoon and early evening, becoming light and variable overnight. Tomorrow afternoon, winds strength SWLY 15-20 kts with gusts to 30 kts. Aviation not updated for TAF amendments. && .FIRE WEATHER...A strong weather system will bring a chance of showers early Tuesday along with much colder temperatures. Winds are also rather strong Monday afternoon through Tuesday coming from the southwest 15-25 mph, maintaining strong speeds at night across the higher mountain elevations. More typical fall winds return Wednesday onward. RH values remain above critical thresholds during this period. && .TWC WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 PM Monday to 5 AM MST Tuesday for AZZ510>514. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 1:50 PM MST | Freeze Warning | TWC | Cochise, Graham, Greenlee, Pima, Santa Cruz | 42 hr |
| Oct 11, 3:49 PM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.